Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 10, NWS Indianapolis, IN

February 19, 20265 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 6:33 PM EST for 5 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2026, 6:33 PM EST (23:33 UTC)
Expired
Feb 19, 2026, 7:00 PM EST
In force
27 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clay County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:20 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

071 
WUUS53 KIND 192333
SVRIND
INC021-109-119-121-133-200000-
/O.NEW.KIND.SV.W.0010.260219T2333Z-260220T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
633 PM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  West central Morgan County in central Indiana...
  Central Clay County in west central Indiana...
  Northern Owen County in west central Indiana...
  Southeastern Parke County in west central Indiana...
  Southern Putnam County in west central Indiana...

* Until 700 PM EST.

* At 633 PM EST, severe thunderstorms were located along a line
  extending from near Brazil to 15 miles west of Spencer, moving east
  at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Greencastle, Brazil, Cloverdale, Knightsville, Clay City, Harmony,
  Fillmore, Carbon, Center Point, Bowling Green, Quincy, Lena, Belle
  Union, Reelsville, Eminence, Cagles Mill Lake, and Devore.

This includes Interstate 70 between mile markers 23 and 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM EST for central and
west central Indiana.

&&

LAT...LON 3974 8669 3963 8669 3963 8664 3962 8664
      3960 8666 3960 8664 3939 8663 3928 8712
      3960 8715
TIME...MOT...LOC 2333Z 249DEG 41KT 3955 8706 3934 8704 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Updike
1 follow-up statement
676 
WWUS53 KIND 192353 RRB
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
653 PM EST Thu Feb 19 2026

INC021-109-119-121-133-200002-
/O.EXP.KIND.SV.W.0010.000000T0000Z-260220T0000Z/
Morgan IN-Clay IN-Owen IN-Parke IN-Putnam IN-
653 PM EST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORGAN...CENTRAL
CLAY...NORTHERN OWEN...SOUTHEASTERN PARKE AND SOUTHERN PUTNAM
COUNTIES WILL EXPIRE AT 700 PM EST...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EST for central and
west central Indiana.

LAT...LON 3974 8669 3963 8669 3963 8664 3962 8664
      3960 8666 3960 8664 3939 8663 3928 8712
      3960 8715
TIME...MOT...LOC 2352Z 249DEG 41KT 3962 8682 3941 8680 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 6:26 PM EST, 7 minutes earlier. Its key messages:

  • Scattered strong to severe storms this afternoon into the evening
  • All severe hazards are possible, with the greatest tornado potential south of I-70.
  • Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:26 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
626 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Scattered strong to severe storms this afternoon into the evening

- All severe hazards are possible, with the greatest tornado
  potential south of I-70.

- Strong wind gusts up to 45 mph late tonight through early
  afternoon Friday.

- Colder for the weekend, with scattered light snow possible Sunday

&&

.MESOSCALE UPDATE...
Issued at 626 PM EST Thu Feb 19 2026

Cluster of supercells, some exhibiting embedded meso-vortex
structures will continue to move E-NE along and south of the I-70
with all severe hazards possible. Tornado watch 10 has been shifted
one row of counties north to include the I-70 corridor including
Marion county and Indianapolis. Surface analysis and radar trends
suggest the warm front has begun to move more quickly northward
through central Indiana. The net result will be increasing threat
for surface based rotation and tornado threat with the lead
supercell to the SW of the Indy Metro as it moves Johnson county
through 0100Z. Recent IND VWP data suggests that the anticipated low
level shear continues to increase with 0-1km SRH of 200-250 m2/s2. A
long tracked supercell with a history of multiple tornadoes will
move through Greene county into extreme SE Owen and northern Monroe
counties through 0100Z with the potential for a significant tornado.

&&

.SHORT TERM (This evening through Friday)...
Issued at 309 PM EST Thu Feb 19 2026

Rest of today/through midnight...

For details on the evolving severe threat across central Indiana,
please see mesoscale updates.

Overnight...

Prefrontal trough/dryline is expected to push rapidly across central
Indiana between 02Z and 05Z, ending convective precip and
thunderstorm chances. As the surface low continues to intensity over
the Mid MS valley (988 mb around near Chicago by 08Z), an associated
cold front will accelerate across central Indiana between 08-12Z.
Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple
with strong cold advection and modestly steep lapse rates below 850
mb to support wind gusts around 40 kts across NW portions of central
Indiana and as high as 35 kts across area along I-70. A wind
advisory was contemplated for far NW portions of central Indiana,
but confidence on meeting over 45 mph gusts for any length of time
is not sufficiently high at the moment. However, an SPS will be
issued for these sub-advisory criteria winds.

Friday...

Winds will continue to be the main forecast concern during the day
along with much colder temperatures. Have undercut NBM guidance by a
few degrees on temps considering overcast skies and continued strong
cold advection in the morning. Wind gusts will remain around 40 kts
across northern portions of the forecast area through the morning,
before a decrease in gusts during the afternoon owing to relaxing of
the surface pressure gradient as the low pressure moves into
northern lower MI as well as gradual decrease in the boundary layer
wind fields.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 309 PM EST Thu Feb 19 2026

Friday night and Saturday...

High pressure will nudge into the area and keep conditions dry and
seasonable. Some guidance has rain just south of the area along an
old front, but given the surface high and dry air locally, feel that
odds of rain are too low to mention.

Sunday and Monday...

An upper level low will move southeast through the area on Sunday.
This won't have a lot of moisture to work with, but it will still be
enough for some scattered light snow showers, mainly northeast.

Colder air moving in with the low will generate some lake enhanced
snow showers Sunday night and Monday. The bulk of these should
remain north of central Indiana, but a few could sneak into the
north and northeast.

Temperatures will be below normal with highs in the 30s and lows
mainly in the 20s. Some area could see upper teens Monday night.

Tuesday and beyond...

Upper flow will become closer to zonal as the upper low exits the
area. This will allow seasonable to even above normal temperatures
to return. Highs could be around 50 by Wednesday and Thursday.

A cold front will bring chances of rain around Wednesday and
Thursday, with some uncertainty on the timing of highest PoPs.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 614 PM EST Thu Feb 19 2026

Impacts:

- Scattered thunderstorms this evening with restrictions

- Gusty WSW winds up to 35 kts late tonight through the day Friday

Discussion:

Convection continues to increase across western Indiana early this
evening and will spread to the northeast through the evening. Storms
will produce restrictions likely to IFR and lower briefly.
Convection will end from west to east by the end of the evening.

Wind gusts will pick up in the wake of a cold frontal passage with
gusts peaking at 25-30kts late tonight. MVFR stratus will return in
the wake of the front and linger into the afternoon Friday before
returning to VFR levels. Windy conditions will continue through the
day on Friday with gusts peaking up to 35kts at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
350 PM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-202100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
350 PM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe thunderstorms are expected into the late
evening. Damaging winds, large hail and isolated tornadoes are all
possible. The threat exists for a strong tornado south of I-70 until
late evening.

Strong westerly wind gusts from 35-45 mph will develop across areas
north of I-70 late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong westerly wind gusts from 35-45 mph will continue through
early Friday afternoon across areas north of I-70.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected for this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Special weather statement, Feb 19, 3:56 PM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
356 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-192300-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
356 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie
Special weather statement, Feb 19, 4:07 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
407 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-200900-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
407 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie
Local storm report, Feb 19, 6:28 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
628 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Hail             2 NW Linton             39.06N 87.18W
02/19/2026  M1.25 Inch       Greene             IN   Trained Spotter

&&

BH
Local storm report, Feb 19, 6:29 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
629 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             Terre Haute             39.47N 87.38W
02/19/2026  E0.25 Inch       Vigo               IN   Amateur Radio

&&

BH
Local storm report, Feb 19, 6:32 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             2 SW Monrovia           39.56N 86.51W
02/19/2026  E1.00 Inch       Morgan             IN   Amateur Radio

            Approximate location.

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:04 AM ESTSpecial Weather StatementINDWarren41 min
Feb 19, 2:28 AM ESTSevere Thunderstorm WarningINDWarren32 min
Feb 19, 3:25 AM ESTSpecial Weather StatementINDCarroll35 min
Feb 19, 3:30 AM ESTSevere Thunderstorm WarningINDCarroll33 min
Feb 19, 9:47 AM ESTSpecial Weather StatementINDCarroll28 min
Feb 19, 4:38 PM ESTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan23 min
Feb 19, 5:31 PM ESTTornado Warning Tornado observedINDSullivan29 min
Feb 19, 5:37 PM ESTTornado WarningINDSullivan38 min
Feb 19, 5:39 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam51 min
Feb 19, 5:43 PM ESTTornado WarningINDSullivan, Vigo47 min
Feb 19, 5:53 PM ESTTornado WarningINDGreene, Sullivan37 min
Feb 19, 6:02 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo43 min
Feb 19, 6:09 PM ESTTornado WarningINDClay, Vigo36 min
Feb 19, 6:11 PM ESTSevere Thunderstorm WarningINDClay, Sullivan, Vigo34 min
Feb 19, 6:14 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan31 min
Feb 19, 6:15 PM ESTTornado WarningINDClay, Greene, Owen30 min
Feb 19, 6:35 PM ESTTornado WarningINDMorgan25 min
Feb 19, 6:37 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam38 min
Feb 19, 6:39 PM ESTTornado WarningINDGreene, Monroe, Owen36 min
Feb 19, 6:43 PM ESTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.